Hail, Marshall
- When
- September 18, 4:20 PM CST
- Where
- Marshall County, 7 mi SSW of Kingston
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.906, -96.767
A few severe thunderstorms with large hail developed along a slow-moving cold front across southeast Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few severe thunderstorms with large hail developed along a slow-moving cold front across southeast Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 18, 2:00 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT SUN SEP 18 2011 .DISCUSSION... COLD FRONT MAKING STEADY BUT SLOW PROGRESS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. BY 00Z...FRONT WILL CLEAR ALL BUT FAR SOUTHEAST PORTIONS OF OUR CWA. SCATTERED TO NUMEROUS SHOWERS AND STORMS STILL EXPECTED FROM ABOUT 4 PM THROUGH AT LEAST THE FIRST HALF OF THE EVENING...MAINLY IN AN AREA SOUTH AND EAST OF ARCHER CITY...TO PAULS VALLEY...TO SEMINOLE. THERE APPEARS TO BE ENOUGH INSTABILITY IN PLACE NEAR AND AHEAD OF THE FRONT TO SUPPORT SOME SEVERE STORMS WITH LARGE HAIL. QUIET WEATHER WILL BE SEEN TOMORROW AND MOST OF TUESDAY...AHEAD OF SUBSTANTIAL UPPER TROUGH AND ASSOCIATED COLD FRONT. FRONTAL AND POST FRONTAL STORMS WILL BE POSSIBLE TUESDAY NIGHT INTO THURSDAY. PROGD INSTABILITY NOT TOO IMPRESSIVE BUT GIVEN STEEP LAPSE RATES ASSOCIATED WITH TROUGH POST-FRONTAL...LARGE HAIL WOULD BE A CONCERN. COOLER BUT DRIER WEATHER EXPECTED LATE WEEK INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 59 85 56 88 / 10 0 0 10 HOBART OK 57 86 56 90 / 0 0 0 10 WICHITA FALLS TX 62 87 58 91 / 10 0 0 0 GAGE OK 49 87 53 90 / 0 0 0 10 PONCA CITY OK 57 84 56 85 / 10 0 0 10 DURANT OK 64 87 57 90 / 60 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/11
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SUN SEP 18 2011
OKZ004>048-050>052-TXZ083>090-191000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SUN SEP 18 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF SOUTHERN OKLAHOMA INCLUDING A SMALL
PART OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK INCLUDES THE AREA SOUTHEAST OF A LINE FROM
SEMINOLE TO PAULS VALLEY TO WAURIKA TO ARCHER CITY...TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH 10 PM.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES...ROOFTOPS...AND TENDER VEGETATION FROM
LARGE HAIL.
DAMAGING WINDS OF 60 TO 65 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 3 PM UNTIL
10 PM.
DISCUSSION...
MID LEVEL MOISTURE WILL GRADUALLY CLEAR FROM WEST TO EAST TODAY
...ALLOWING STRONG SURFACE HEATING BY MIDDAY. A COLD FRONT
MOVING SOUTHEAST WILL REACH THE WESTERN BOUNDARY OF THE SLIGHT RISK
AREA EARLY THIS AFTERNOON. A PLUME OF WARM MID LEVEL AIR WILL CAP
THE UNSTABLE AIR ALONG THE FRONT...SO THUNDERSTORMS MAY STRUGGLE TO
DEVELOP UNTIL PEAK HEATING OCCURS IN THE LATE AFTERNOON. BOTH
INSTABILITY AND WIND SHEAR WILL BE AT THE LOWER END OF THE MODERATE
RANGE...WHICH IS SUFFICIENT FOR SEVERE STORMS PRODUCING HAIL UP TO
ABOUT THE SIZE OF PING PONG BALLS...AND DAMAGING STRAIGHT LINE
WINDS. STORMS WILL MOVE QUICKLY EAST AND SOUTHEAST...AND THE RISK OF
SEVERE WEATHER WILL DIMINISH AS THE SUN SETS AND AS STORMS EXIT
SOUTHEAST OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY SEP 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
AFTER DRY WEATHER ON MONDAY AND TUESDAY...THERE WILL BE A CHANCE OF
THUNDERSTORMS WHEN ANOTHER COLD FRONT ARRIVES TUESDAY NIGHT AND
WEDNESDAY. COOLER...DRIER AIR IS THEN FORECAST TO SETTLE OVER THE
SOUTHERN PLAINS FOR THE REMAINDER OF THE WEEK.
OTHER HAZARDOUS WEATHER...
NONE.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
411 PM CDT SUN SEP 18 2011
OKZ048-051-052-182130-
BRYAN OK-MARSHALL OK-ATOKA OK-
411 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN AND MARSHALL
COUNTIES.
AT 408 PM CDT... STRONG THUNDERSTORMS EXTENDED ALONG AN AREA
EXTENDING FROM ATOKA... TO CANEY... TO LAKE TEXOMA. THE STORMS WERE
MOVING NORTHEAST AT 20 MPH. PERSONS IN THE LAKE TEXOMA AREA SHOULD
REMAIN OFF THE LAKE AND SEEK ADEQUATE SHELTER UNTIL ALL STORMS MOVE
OUT OF THE AREA
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
LAT...LON 3415 9595 3406 9593 3374 9641 3383 9662
3389 9660 3391 9665 3384 9669 3391 9691
3396 9693 3417 9664 3411 9658 3411 9646
3416 9641 3434 9640 3442 9630 3442 9615
3457 9610 3466 9597 3448 9577 3417 9577
CJSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
428 PM CDT SUN SEP 18 2011
OKZ047-048-050>052-182145-
BRYAN OK-JOHNSTON OK-LOVE OK-MARSHALL OK-ATOKA OK-
428 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN...JOHNSTON...
LOVE AND MARSHALL COUNTIES.
AT 425 PM CDT...RADAR DETECTED WIDELY SCATTERED THUNDERSTORMS
EXTENDING FROM JUST EAST OF THACKERVILLE TO WILLIS TO DURANT
AND TUSHKA. THE STORMS ARE MOVING EAST AT 20 MPH. A FEW OF THE
STORMS WILL PRODUCE HAIL NEAR THE SIZE OF NICKELS OR QUARTERS
AND WINDS UP TO 50 MPH. SOME OF THE STORMS MAY EXCEED SEVERE
LEVELS AND A FEW WARNINGS MAY BE REQUIRED DURING THE LATE AFTERNOON
HOURS. THE STRONGEST STORM IS CURRENTLY LOCATED JUST WEST OF
WILLIS.
LAT...LON 3416 9577 3415 9595 3393 9592 3377 9651
3382 9653 3385 9664 3389 9660 3391 9666
3385 9668 3382 9676 3387 9679 3384 9686
3395 9693 3380 9708 3373 9709 3371 9715
3374 9718 3380 9722 3389 9718 3460 9574SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT SUN SEP 18 2011
OKZ051-052-182215-
BRYAN OK-MARSHALL OK-
445 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES.
AT 444 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
WILLIS...MOVING EAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE
LOCATED NEAR COLBERT...MEAD AND KENEFIC. HAIL BETWEEN NICKELS
AND QUARTERS IS POSSIBLE ALONG WITH BRIEF BUT VERY HEAVY RAINFALL.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3378 9652 3382 9653 3381 9657 3385 9664
3389 9660 3391 9665 3385 9668 3382 9673
3382 9676 3387 9679 3387 9683 3384 9686
3390 9691 3401 9689 3416 9631 3415 9622
3375 9619The Dallas/Ft Worth radar (KFWS), 156 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
2 hail. Local standard time, as filed.
The hail was reported near Brown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334428, 334429.